Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Is this reasonable?
Jul 29, 2005

Poz since 1987. On nearly continuous treatment thru the years. I've taken several drug holidays (once for 2 years) and seem to bounce back to undetectable and cd4's of 500 to 700 each time I restart ART. Currently doing a pti - and 2 months into it, my cd 4's are still at 600 and no viral load yet. Is it reasonable to wait for some indication of need for treatment or do we restart w/out major tcell or VLoad changes? My doc says "wait" I say "treat". He'll capitulate to my insistance - but I want to hope he's right and I can do without the drugs for an extended period. Your thoughts gentlemen?

Response from Dr. Young

Thanks for your post.

While there's little concrete guidance about when and how to do treatment interruptions, I'm with your doctor on this one. If you've been off meds for 2 months, there's little downside to staying off for a few more monitored months. BY



Previous
Whether to start therapy
Next
PEP at double dose Please help!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement